Alert archive / Missouri / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 362, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 25, 2006, 6:14 AM CDT for St. Clair County, Missouri. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2006, 6:14 AM CDT (11:14 UTC)
- Expired
- Aug 25, 2006, 7:15 AM CDT
- In force
- 61 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County St. Clair County, MO
The radar
The Pleasant Hill radar (KEAX), 88 km from the middle of the area, began a volume at 11:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 11.2 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1542 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1660 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 251114 SVRSGF MOC185-251215- /O.NEW.KSGF.SV.W.0362.060825T1114Z-060825T1215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 614 AM CDT FRI AUG 25 2006 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ST. CLAIR COUNTY IN WEST CENTRAL MISSOURI * UNTIL 715 AM CDT * AT 611 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED TWO MILES WEST OF LOWRY CITY...OR 16 MILES SOUTH OF CLINTON...AND MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LOWRY CITY BY 620 AM CDT ICONIUM BY 655 AM CDT HARPER BY 700 AM CDT IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3820 9385 3809 9386 3803 9352 3818 9352 $$ CRAMER
3 follow-up statements
000 WWUS53 KSGF 251128 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 628 AM CDT FRI AUG 25 2006 MOC185-251215- /O.CON.KSGF.SV.W.0362.000000T0000Z-060825T1215Z/ ST. CLAIR MO- 628 AM CDT FRI AUG 25 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 AM CDT FOR ST. CLAIR COUNTY... AT 627 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LOWRY CITY...OR ABOUT 16 MILES SOUTH OF CLINTON...MOVING EAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... ICONIUM BY 645 AM CDT IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3820 9378 3811 9378 3806 9352 3819 9353 $$ CRAMER
000 WWUS53 KSGF 251200 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 700 AM CDT FRI AUG 25 2006 MOC185-251215- /O.CON.KSGF.SV.W.0362.000000T0000Z-060825T1215Z/ ST. CLAIR MO- 700 AM CDT FRI AUG 25 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 AM CDT FOR ST. CLAIR COUNTY... AT 656 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR OSCEOLA...OR ABOUT 18 MILES NORTHEAST OF EL DORADO SPRINGS...MOVING EAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... VISTA BY 710 AM CDT 6 MILES SOUTHWEST OF ICONIUM AND 6 MILES WEST OF HARPER BY 715 AM CDT IN ADDITION TO AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3820 9364 3797 9379 3800 9352 3819 9353 $$ CRAMER
000 WWUS53 KSGF 251217 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 716 AM CDT FRI AUG 25 2006 MOC185-251226- /O.EXP.KSGF.SV.W.0362.000000T0000Z-060825T1215Z/ ST. CLAIR MO- 716 AM CDT FRI AUG 25 2006 ...THE SEVERE THUNDERSTORM WARNING FOR ST. CLAIR COUNTY WILL BE ALLOWED TO EXPIRE AT 715 AM CDT... WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE LIMITS. THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3820 9364 3797 9379 3800 9352 3819 9353 $$ CRAMER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 1:39 AM CDT, 4 hours 35 minutes earlier.
Area forecast discussion, Aug 25, 1:39 AM CDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 139 AM CDT FRI AUG 25 2006 .DISCUSSION... THUNDERSTORMS HAVE COMMENCED ACROSS CENTRAL KANSAS ALONG THE NOSE OF THE DEVELOPING LOW LEVEL JET ACROSS THE SOUTHERN PLAINS. MEAN LAYER WIND TAKES THE BULK OF THE ACTIVITY ACROSS EAST CENTRAL KANSAS...AND INTO WEST CENTRAL MISSOURI DURING THE PRE DAWN HOURS. WILL LIKELY ADJUST PRECIPITATION PERCENTAGE DURING THE MORNING HOURS BASED ON OVERALL COVERAGE AND EXTENT OF PRECIPITATION ACROSS EASTERN KANSAS. MAIN FORECAST CONCERNS DEAL WITH PRECIPITATION COVERAGE TODAY...AND LATER PRECIPITATION TRENDS/COOLER WEATHER. DEPENDING UPON THE COVERAGE OF CONVECTION TODAY ACROSS WESTERN MISSOURI...LEFT OVER BOUNDARY ALONG WITH MODEST INSTABILITY DEVELOPING TO THE SOUTH...PULSE TYPE SEVERE WEATHER WILL BE POSSIBLE...BUT DUE TO LACK OF UPPER LEVEL SUPPORT...ACTIVITY WILL BE SCATTERED AT BEST...SO 40/50% LOOKS GOOD AT THIS TIME. LATER SHIFTS WILL NEED TO UPDATE PRECIPITATION CHANCES ALONG WITH TEMPERATURES DEPENDING UPON THE AMOUNT OF CLOUD COVER LEFT OVER THIS MORNING. MAIN FRONTAL BOUNDARY WILL LIKELY HANG UP ACROSS THE CENTRAL PLAINS/MID MISSISSIPPI VALLEY REGION UNTIL A STRONG SHORT WAVE...CURRENT ACROSS THE NORTHWESTERN U.S. MOVES ACROSS THE PLAINS AND MID WEST BY LATE IN THE WEEKEND/EARLY NEXT WEEK. HOWEVER...THIS SHORT WAVE WILL ALSO ENHANCE THE OVERALL UPPER LEVEL SUPPORT AND GIVE THE REGION THE BEST CHANCE OF A WET PERIOD SINCE EARLIER THIS SUMMER. TEMPERATURES WILL BE HIGHLY DEPENDENT ON THE AMOUNT OF CLOUD COVER AND PRECIPITATION COVERAGE OVER THE NEXT FEW DAYS...SO 80S OR 90S ARE THE BEST BALL PARK RANGE AT THIS TIME. THE WORSE SCENARIO WOULD BE A DAY LONG LOW STRATUS DECK WITH OCCASIONAL SHOWERS THAT WILL LEAD TO DAYTIME HIGHS IN THE 60S OR 70S IF THIS MATERIALIZES. ONE OF THE BETTER SCENARIOS DURING THE NEXT 7 DAYS IS THE OVERALL PATTERN CHANGE TO A MORE BELOW NORMAL TEMPERATURE REGIME IF OUR REGION CAN TAP A MODIFIED CANADIAN AIR MASS BY NEXT WEEK. THICKNESS VALUES ARE EXPECTED TO DECREASE SIGNIFICANTLY ONCE THE FRONTAL BOUNDARY MOVES THROUGH...HOWEVER HAVE SOME RESERVATION ON HOW MUCH NORTHERLY FLOW DEVELOPS BY EARLY NEXT WEEK. WILL LEAVE CURRENT FORECAST THE SAME...BUT LATER SHIFTS WILL NEED TO SEE IF TEMPERATURES CAN BE MODIFIED A FEW DEGREES COOLER. JLT && .AVIATION... CURRENT SHORT TERM MODEL PROGS INDICATE BOUNDARY LAYER MOISTURE WILL BE ON THE INCREASE NORTHWARD FROM ARKANSAS LATER TONIGHT. HINTS OF STRATOCU ON CURRENT SATELLITE CAN BE SEEN ACROSS NORTH CENTRAL ARKANSAS. HAVE INCLUDED A SCATTERED LOW DECK BETWEEN 09Z-13Z. LATEST MODEL RUNS ARE ALSO INDICATING SOME PRECIP DEVELOPING OVER WESTERN MISSOURI LATER TONIGHT WITH THE INCREASING LOW LEVEL JET. BUT WILL REFRAIN FROM PUTTING SHRA/TSRA IN TAFS AT THIS TIME. PRECIP CHANCES INCREASE AGAIN BETWEEN 00Z AND 06Z FRIDAY FOR BOTH SITES. WILL CONTINUE TO KEEP MENTION OF PRECIP OUT OF TAFS UNTIL CONVECTIVE DEVELOPMENT BECOMES FINE TUNED. SCHULTZ && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, Aug 25, 3:55 AM CDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 355 AM CDT FRI AUG 25 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-260900- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 355 AM CDT FRI AUG 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS CONTAINING DAMAGING WIND GUSTS UP TO 70 MPH...HAIL UP TO THE SIZE OF QUARTERS...FREQUENT CLOUD TO GROUND LIGHTNING...AND BRIEF PERIODS OF HEAVY RAIN THAT MAY CAUSE SOME LOCALIZED FLASH FLOODING. AREAS AFFECTED AND TIMING: THUNDERSTORMS WILL BE POSSIBLE NORTH OF THE INTERSTATE 44 CORRIDOR DURING THE MORNING HOURS. THEN STORMS WILL BE POSSIBLE ACROSS ALL OF EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS THIS AFTERNOON. DISCUSSION: A SIGNIFICANT INCREASE IN MOISTURE WILL CONTINUE TO GRADUALLY SHIFT INTO THE REGION TODAY. THIS INCREASE IN MOISTURE COMBINED WITH AN INCREASE IN INSTABILITY DUE TO SUNSHINE...WILL PROVIDE AN AIRMASS CONDUCIVE TO STRONG TO SEVERE THUNDERSTORMS TODAY. THE PRIMARY HAZARD ASSOCIATED WITH THIS ACTIVITY WILL BE DAMAGING WINDS UP TO 70 MPH. HOWEVER...HAIL UP TO THE SIZE OF QUARTERS CAN NOT BE RULED OUT. A FEW AREAS OF ISOLATED FLASH FLOODING ALSO CAN NOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A COLD FRONT WILL STALL OUT ACROSS THE OSAGE PLAINS AND OZARKS REGION THROUGH THE WEEKEND. WITH COPIOUS AMOUNTS OF MOISTURE PRESENT WITHIN THE ATMOSPHERE...THIS STALLED OUT FRONT WILL BECOME A FOCUS FOR THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS ON A DAILY BASIS. IF SUFFICIENT BREAKS IN CLOUD COVER OCCURS FOR STRONG DAYTIME HEATING...THEN STRONG TO SEVERE THUNDERSTORMS WILL BE LIKELY BOTH SATURDAY AND SUNDAY AFTERNOONS. DAMAGING WIND GUSTS WILL BE THE PRIMARY HAZARD. SOME SEVERE THUNDERSTORMS WILL BE POSSIBLE ON MONDAY AFTERNOON OVER SOUTH CENTRAL MISSOURI AS THE FRONT BECOMES POSITION CLOSER TO THIS AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY FOR DAMAGING WIND REPORTS. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CRAMER
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 7:49 AM CDT | Flash Flood Warning | SGF | St. Clair | 6 hr |
| Aug 25, 9:51 AM CDT | Flash Flood Warning | SGF | Maries | 6 hr |
| Aug 25, 10:30 AM CDT | Severe Thunderstorm Warning | SGF | Greene | 45 min |
| Aug 25, 2:00 PM CDT | Flash Flood Warning | SGF | Camden | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.